Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 22, 2006, 9:16 PM CST for Decatur County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2006, 9:16 PM CST (03:16 UTC)
- Expired
- Jan 22, 2006, 11:15 PM CST
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Decatur County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 230320 FFWMEG TNC039-230515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 916 PM CST SUN JAN 22 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN TENNESSEE * UNTIL 1115 PM CST * AT 912 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING ON NUMEROUS ROADS IN THE COUNTY...2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR TREE...PARSONS...JEANETTE AND DECATURVILLE. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3545 8823 3543 8804 3583 8800 3586 8818 $$
1 follow-up statement
000 WGUS74 KMEG 230517 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1114 PM CST SUN JAN 22 2006 TNC039-230530- DECATUR TN- 1114 PM CST SUN JAN 22 2006 ...A FLASH FLOOD WARNING HAS EXPIRED FOR DECATUR COUNTY... AT 1114 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAIN FALLING ACROSS DECATUR COUNTY. DOPPLER RADAR ESTIMATES THAT AN ADDITIONAL ONE QUARTER TO ONE HALF INCH OF RAINFALL IS STILL POSSIBLE BEFORE TAPERING OFF OVERNIGHT. MINOR FLOODING OF SECONDARY ROADS IS STILL POSSIBLE THROUGH EARLY MORNING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3545 8823 3543 8804 3583 8800 3586 8818 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:45 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 22, 8:45 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CST SUN JAN 22 2006 .DISCUSSION...02Z SURFACE ANALYSIS PLACES QUASI-STATIONARY BOUNDARY JUST SOUTH OF A LINE FROM SAVANNAH TO TUPELO. SOUTH OF THE BOUNDARY THIS EVENING A FEW STORMS SHOWED SOME ROTATION/BOWING SEGMENT CHARACTERISTICS...THOUGH BELOW SEVERE LIMITS. MAIN FORECAST CONCERN THIS EVENING IS CONVECTIVE TRENDS. NAM/GFS SUGGEST QUASI-STATIONARY BOUNDARY WILL SHIFT EAST OVERNIGHT INTO MONDAY MORNING...CLEARING THE FORECAST AREA BY NO LATER THAN NOON TOMORROW AND RAINFALL TAPERING OFF DURING THE MORNING. MODEL SOUNDINGS SUGGEST SOME ELEVATED THUNDER POSSIBLE OVERNIGHT FOR AREAS ALONG AND SOUTH OF THE BOUNDARY...THOUGH THINK IT WILL BE LIMITED AT BEST. RAINFALL IS ALREADY BEGINNING TO TAPER OFF ACROSS PORTIONS OF NORTHEAST ARKANSAS/MISSOURI BOOTHEEL. WILL ISSUE AN UPDATE TO ADJUST FOR CURRENT TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. .PREV DISCUSSION...ISSUED 114 PM CST SUN JAN 22 2006... RAIN CONTINUES OVER MUCH OF THE REGION. SURFACE STATIONARY FRONT REMAINS WELL SOUTH OF THE REGION TOWARDS CENTRAL AND SOUTHERN MS. THERE IS AN 850 FRONT...THAT IS STALLED ACROSS THE MIDSOUTH AND IS THE FOCUS FOR THE RAIN. ENTRANCE REGION OF UPPER JET ALONG WITH SOME ELEVATED INSTABILITY IS RESULTING IN SOME EMBEDDED THUNDER MAINLY SOUTH OF I 40. NAM/GFS SHOWS ANOTHER GOOD BATCH OF RAIN COMING UP OUT OF TEXAS AS A LOW PRESSURE SYSTEM LIFTS OUT. RADAR TRENDS ARE SUPPORTING THIS. SEVERE POTENTIAL REMAINS VERY LOW...SMALL HAIL IS POSSIBLE. RIVERS ARE RISING...ESPECIALLY OVER NORTH MS AND RIVER FLOOD WARNINGS HAVE BEEN ISSUED. DOES NOT APPEAR TO BE A FLASH THREAT WITH RAINFALL AMOUNTS IN THE 3 AND 12 HR ESTIMATES REMAINING WELL BELOW FLASH FLOOD GUIDANCE VALUES. PONDING OF AREA ROADS DUE TO CLOGGED DRAINS AND POUR DRAINAGE IS LIKELY. THE RAIN SHIELD SHOULD GRADUALLY SHIFT EASTWARD THIS EVENING AS THE UPPER LEVEL SHORTWAVE MOVES THROUGH THE REGION. RAIN SHOULD COME TO AN END AFTER MIDNIGHT OVER EASTERN ARKANSAS...LATE IN THE NIGHT AND CLOSER TO DAWN ELSEWHERE. MAV IS A TOUCH COOLER IN MIN TEMPS TONIGHT OVER NORTHEAST ARKANSAS DUE TO TAD FASTER CLEARING THAN MET GUIDANCE. POPS CONTINUE INTO TOMORROW MORNING OVER EASTERN SECTIONS OF THE AREA. MOST OF THE REGION SHOULD SEE A GRADUAL CLEARING TREND. THE NAM SHOWS LOW CLOUDS HANGING ON MUCH OF THE DAY OVER NORTHEAST MS. HIGH PRESSURE COMBINED WITH NORTHWESTERLY FLOW ALOFT SHOULD PROVIDE DRY WEATHER THROUGH MIDWEEK. TEMPS SHOULD COOL DOWN CLOSER TO NORMAL...PERHAPS SLIGHTLY ABOVE SINCE THE NEW AIR MASS IS STILL NOT SIGNIFICANTLY COLD WITH 850 TEMPS ABOVE 0. MODELS CONTINUE TO DELAY THE NEXT SYSTEM. THAT BEING AN UPPER LOW THAT EJECTS OUT OF THE SOUTHWESTERN US AND MOVES THROUGH THE OHIO VALLEY REGION THU/FRI. UPPER FLOW REMAINS SOUTHWESTERLY INTO THE WEEKEND WITH SEVERAL SMALLER IMPULSES MOVING THROUGH THE REGION...CONTINUING RAIN CHANCES THROUGH THE WEEKEND. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Jan 22, 3:37 AM CST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CST SUN JAN 22 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231145- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 337 AM CST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN...HEAVY AT TIMES WILL SPREAD FROM NORTHERN MISSISSIPPI INTO THE REST OF THE MID SOUTH TODAY AND CONTINUE INTO SUNDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY NORTHERN MISSISSIPPI. RAIN WILL TAPER OFF EARLY MONDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY THROUGH EARLY MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MINOR FLOODING OF SMALL STREAMS WILL BE POSSIBLE WITH THIS EVENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jan 22, 7:41 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 741 PM CST SUN JAN 22 2006 MSZ017-024-230215- ITAWAMBA MS-MONROE MS- 741 PM CST SUN JAN 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA AND MONROE COUNTIES. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF NEW WREN TO 14 MILES SOUTHWEST OF ABERDEEN AT 741 PM CST...MOVING NORTHEAST AT 30 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING THE CITIES OF ABERDEEN AND AMORY...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.